zbMATH — the first resource for mathematics

Perturbing the hexagonal circle packing: a percolation perspective. (English. French summary) Zbl 1383.60094
Summary: We consider the hexagonal circle packing with radius \(1/2\) and perturb it by letting the circles move as independent Brownian motions for time \(t\). It is shown that, for large enough \(t\), if \(\varPi_{t}\) is the point process given by the center of the circles at time \(t\), then, as \(t\to\infty\), the critical radius for circles centered at \(\varPi_{t}\) to contain an infinite component converges to that of continuum percolation (which was shown – based on a Monte Carlo estimate – by P. Balister et al. [Random Struct. Algorithms 26, No. 4, 392–403 (2005; Zbl 1072.60083)] to be strictly bigger than \(1/2\)). On the other hand, for small enough \(t\), we show (using a Monte Carlo estimate for a fixed but high dimensional integral) that the union of the circles contains an infinite connected component. We discuss some extensions and open problems.

60K35 Interacting random processes; statistical mechanics type models; percolation theory
82C43 Time-dependent percolation in statistical mechanics
82C10 Quantum dynamics and nonequilibrium statistical mechanics (general)
60G55 Point processes (e.g., Poisson, Cox, Hawkes processes)
52C26 Circle packings and discrete conformal geometry
Full Text: DOI Euclid arXiv
[1] N. Alon and J. H. Spencer. The Probabilistic Method , 3rd edition. Wiley, Hoboken, NJ, 2008. · Zbl 1148.05001
[2] P. Balister, B. Bollobás and M. Walters. Continuum percolation with steps in the square or the disc. Random Structures Algorithms 26 (2005) 392-403. · Zbl 1072.60083 · doi:10.1002/rsa.20064
[3] B. Bollobás and O. Riordan. Percolation . Cambridge Univ. Press, Cambridge, UK, 2006.
[4] J. H. Conway and N. J. A. Sloane. Sphere Packings, Lattices and Groups , 3rd edition. Springer, New York, 1999. · Zbl 0915.52003
[5] G. Grimmett. Percolation , 2nd edition. Springer, Berlin, 1999. · Zbl 0926.60004
[6] J. B. Hough, M. Krishnapur, Y. Peres and B. Virág. Zeros of Gaussian Analytic Functions and Determinantal Point Processes . Am. Math. Soc., Providence, 2009.
[7] T. M. Liggett, R. H. Schonmann and A. M. Stacey. Domination by product measures. Ann. Probab. 25 (1997) 71-95. · Zbl 0882.60046 · doi:10.1214/aop/1024404279
[8] M. Matsumoto and T. Nishimura. Mersenne twister: A 623-dimensionally equidistributed uniform pseudo-random number generator. ACM Trans. Model. Comput. Simulation 8 (1998) 3-30. · Zbl 0917.65005 · doi:10.1145/272991.272995
[9] R. Meester and R. Roy. Continuum Percolation . Cambridge Univ. Press, Cambridge, UK, 1996. · Zbl 0858.60092
[10] P. Mörters and Y. Peres. Brownian Motion . Cambridge Univ. Press, New York, NY, 2010.
[11] M. Penrose. Random Geometric Graphs . Oxford Univ. Press, New York, NY, 2003. · Zbl 1029.60007
[12] M. Penrose and A. Pisztora. Large deviations for discrete and continuous percolation. Adv. Appl. Probab. 28 (1996) 29-52. · Zbl 0853.60085 · doi:10.2307/1427912
[13] Y. Peres, A. Sinclair, P. Sousi and A. Stauffer. Mobile geometric graphs: Detection, coverage and percolation. In Proceedings of the 22st ACM-SIAM Symposium on Discrete Algorithms (SODA) 412-428. SIAM, Philadelphia, PA, 2011. · Zbl 1273.82060
[14] A. Sinclair and A. Stauffer. Mobile geometric graphs, and detection and communication problems in mobile wireless networks. Preprint, 2010. Available at . 1005.1117v2 · arxiv.org
[15] A. Stauffer. Space-time percolation and detection by mobile nodes. Preprint, 2011. Available at . 1108.6322v2 · Zbl 1331.82046 · arxiv.org
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.